- Category: Ask Thomas and Sarah Ask Thomas and Sarah
- Published: October 18, 2014 October 18, 2014
"What do you guys think about nightshades? Specifically I have been reading about calcitriol (I think that is the right spelling anyways ;-) ). Can nightshades cause calcium deposit problems in the soft tissues of your joints? Namely, calcification? Or is that only a problem if something else is wrong?"
Concerning the nightshade controversy: whenever someone advises his readers to avoid entire families of the best vegetables and spices for the sake of health (like quite a few mainstream doctors are doing nowadays), then you can know that the advice is the pinnacle of quackery. We shall never tell you to limit your vegetables and then pretend like nutritional science is on our side. We can assure you that neither cayenne pepper nor potatoes are the source of your health problems. We did not cover the nightshade topic previously, because it is so absurd. Unfortunately, since there is no officially-known cause for arthritis, sites like Natural News have had a free-for-all fabricating both science and alternative medicine, in a way that makes fools out of their own readers. It's par for the course over there and at various other reprehensible sites.
The modern problem of calcification is actually a result of not having enough vegetables and healthy herbs in the diet, for a lack of these causes deficiencies of magnesium, which (along with Vitamin D) is a requirement for the proper utilization of calcium. The end result is that calcium is not properly utilized, so it gets stored elsewhere and combined improperly with the wrong materials. Thus, kidney stones are one of the first warning signs that something is terribly wrong everywhere else, and heart disease (hardened arteries) is impending. Calcification is also caused by fluoride, which retains calcium everywhere, including the pineal gland to cause permanent psychiatric problems, such as clinical depression and sleep disorders. Pharmaceuticals are often the root problem for causing nutritional deficiencies by impairing the G.I. tract and various systems, and as a double-whammy, a shocking number of drugs have added fluoride for no obvious reason. Sometimes the fluoride is not even disclosed in the chemical name or in the ingredients. Look for "fluo" in the chemical name for the cases in which it is disclosed.
"Calcitriol" is the term that is sometimes used to hide the fact that doctors are prescribing vitamin D. They would not want us to realize that nutrition works better, after all. Patients are paying small fortunes for the 'medical' vitamin D.
Our advice is for you to eat a balanced diet and to avoid those 'experts' -- both the doctor and definitely whomever regurgitated the nightshade thing. We also advise you to treat the problem instead of the symptoms, or you will eventually pay dearly for it. You should carefully review your diet to determine why you are not getting enough vitamin D or magnesium. The problem is never too much dietary calcium, because there is no such thing as too much whenever a body has the materials to process it properly. It is like the thing with oxidation and free radicals. The human body cannot have too much oxygen, but it can be lacking in the vitamins (anti-oxidants) necessary to prevent oxidative damage. One more note, be sure not to overdo magnesium supplementation, since too much will cause the body to flush other minerals.